Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 08:37:12 AM

Login with username, password and session length


Members
  • Total Members: 23510
  • Latest: yuanti
Stats
  • Total Posts: 639631
  • Total Topics: 48549
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 126
Total: 127

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can i get some help  (Read 1427 times)

0 Members and 1 Guest are viewing this topic.

Offline ubotts

  • Member
  • Posts: 347
Can i get some help
« on: June 09, 2007, 12:01:06 PM »
 :oHi all..
i have been hiv for 21 yrs now..starting taking meds in 2004..I waited a bit too long..my tcells were 27 when i started feeling like crap..so i went to see a hiv dr. and they put me on meds right away..
Right now iam on Combiviar and Kaletra..been doing pretty good on that coctail so far..but i noticed my legs and arms are thin and my
belly looks swollen..Iam losing my hair, and iam getting depressed..
I wanted to know if i could take a drug hoilday..or just which meds
so maybe my body would change back, if possible.
I heard of people going on drug hoildays and id like to take one...
just scared if i go back on these meds i wouldnt become resistant..
Ive been ok for yrs but now iam getting scared, andy input as to what i should do...thanks for anything u have to offer in this matter.
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Can i get some help
« Reply #1 on: June 09, 2007, 03:06:52 PM »
Hello welcome

A "holiday" is not perhaps the best idea

But, switching off Combivir, which contains AZT, may help with the thin arms etc. There are at least 3 alternatives, tenovir + FTC (Truvada), abacavir + 3TC (Kivexa, Epzicom) or 3TC + ddI.

- matt
"The object is to be a well patient, not a good patient"

Offline pozattitude

  • Member
  • Posts: 909
  • Enjoy
    • to find out more about me....
Re: Can i get some help
« Reply #2 on: June 09, 2007, 03:34:41 PM »
Welcome,

Matt is right.  Check with your doctor for an alternative to Combivir.
The thinning hair is probably just nature taking its course, don't think it's meds related, sorry! ???
talk to your doctor about depression and take care of it, don't let it go too long before treating your depression ( I wish I hadn't let 10yrs go by before taking care of my depression).

Rich
(who doesn't recommend drug holidays either)
POSITIVE PEDALERS... We are a group of people living with HIV/AIDS, eliminating stigma through our positive public example.

Offline J.R.E.

  • Member
  • Posts: 7,162
  • Joined Dec-2003 Living positive, since 1985.
Re: Can i get some help
« Reply #3 on: June 10, 2007, 12:26:20 AM »
Hello,

I also am going to agree with Matt. I don't think a drug Holiday is in your best interests right now. And it may not be possible for you to take a holiday. One of the first questions I had asked my doctor, after starting meds, was if a drug holiday would be possible, his reply "most likely not". I started on meds with 16t-cells and a viral load of 500,000

I started just about like you did. Positive since 1985, began first line of treatment in October of 2003, which consisted of Viramune, Epivir , ziagen---then viread was added later. I still have some problem with the distended stomach, but it is nowhere as bad as it was a year ago. As far as the hair falling out, never had that problem.

You need to talk to your doctor again, open up with him... let him know that you are going through depression, see what he can do for you. Also perhaps change the meds, as long as there are no problems in doing that.



Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: Can i get some help
« Reply #4 on: June 10, 2007, 11:13:26 PM »
Hey Ubotts,

Like the others, I don't think a drug holiday is in the offing. In studies they have done regarding drug holidays, those who didn't begin treatment until their CD4s were low did the most poorly.
They usually had the fastest drop in CD4s and rise in viral loads and had to go back on meds sooner.

I would talk to your doc about switching from the Combivir. As Newt pointed out, there are a number of alternatives.

Switching meds may or may not allow the lipoatrophy to reverse itself. That seems to depend on the individual as well.

Good luck and keep us posted on how things go.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Tempeboy

  • Member
  • Posts: 358
  • Like St Francis of Assisi I am wedded to Poverty
Re: Can i get some help
« Reply #5 on: June 11, 2007, 06:30:47 AM »
Ditch the AZT, can cause the tummy and contributes to low mood/energy.
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Can i get some help
« Reply #6 on: June 11, 2007, 07:14:11 AM »
Ditch the AZT, can cause the tummy and contributes to low mood/energy.


Ubotts,

I'm sure what Tempeboy MEANT to say was "check with your doctor about ditching the AZT".

Tempeboy, I need you to stop prescribing drugs and/or courses of action without mentioning that the doctor MUST be consulted before taking these kinds of actions. I'm very serious about this. We cannot tell people what to do where their health is concerned, we can only make suggestions and qualify them with advice to talk to the doctor before doing anything.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.